Uspekhi Matematicheskikh Nauk
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2018, Volume 73, Issue 4(442), Pages 3–52 (Mi umn9843)  

Reflection calculus and conservativity spectra

L. D. Beklemishev

Steklov Mathematical Institute of Russian Academy of Sciences, Moscow

Abstract: Strictly positive logics have recently attracted attention both in the description logic and in the provability logic communities for their combination of efficiency and sufficient expressivity. The language of Reflection Calculus, $\mathrm{RC}$, consists of implications between formulas built up from propositional variables and the constant ‘true’ using only conjunction and diamond modalities which are interpreted in Peano arithmetic as restricted uniform reflection principles.
The language of $\mathrm{RC}$ is extended by another series of modalities representing the operators associating with a given arithmetical theory $T$ its fragment axiomatized by all theorems of $T$ of arithmetical complexity $\Pi^0_n$ for all $n>0$. It is noted that such operators, in a strong sense, cannot be represented in the full language of modal logic.
A formal system $\mathrm{RC}^\nabla$ is formulated that extends $\mathrm{RC}$ and is sound and (it is conjectured) complete under this interpretation. It is shown that in this system one is able to express the iterations of reflection principles up to any ordinal $<\varepsilon_0$. Second, normal forms are provided for its variable-free fragment. This fragment is thereby shown to be algorithmically decidable and complete with respect to its natural arithmetical semantics.
In the last part of the paper the Lindenbaum–Tarski algebra of the variable-free fragment of $\mathrm{RC}^\nabla$ and its dual Kripke structure are characterized in several natural ways. Most importantly, elements of this algebra correspond to the sequences of proof-theoretic $\Pi^0_{n+1}$-ordinals of bounded fragments of Peano arithmetic called conservativity spectra, as well as to points of Ignatiev's well-known Kripke model.
Bibliography: 46 titles.

Keywords: strictly positive modal logic, RC, reflection principle, conservativity, ordinal.

Funding Agency Grant Number
Russian Science Foundation 16-11-10252
This work was supported by the Russian Science Foundation under grant no. 16-11-10252.


DOI: https://doi.org/10.4213/rm9843

Full text: PDF file (862 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2018, 73:4, 569–613

Bibliographic databases:

UDC: 510.2+510.6
MSC: Primary 03F45; Secondary 03B45, 03G25
Received: 14.04.2018

Citation: L. D. Beklemishev, “Reflection calculus and conservativity spectra”, Uspekhi Mat. Nauk, 73:4(442) (2018), 3–52; Russian Math. Surveys, 73:4 (2018), 569–613

Citation in format AMSBIB
\Bibitem{Bek18}
\by L.~D.~Beklemishev
\paper Reflection calculus and conservativity spectra
\jour Uspekhi Mat. Nauk
\yr 2018
\vol 73
\issue 4(442)
\pages 3--52
\mathnet{http://mi.mathnet.ru/umn9843}
\crossref{https://doi.org/10.4213/rm9843}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3833507}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2018RuMaS..73..569B}
\elib{https://elibrary.ru/item.asp?id=35276497}
\transl
\jour Russian Math. Surveys
\yr 2018
\vol 73
\issue 4
\pages 569--613
\crossref{https://doi.org/10.1070/RM9843}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000448388200001}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85055838780}


Linking options:
  • http://mi.mathnet.ru/eng/umn9843
  • https://doi.org/10.4213/rm9843
  • http://mi.mathnet.ru/eng/umn/v73/i4/p3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    Related presentations:
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:327
    Full text:18
    References:21
    First page:23

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021